MAUDE Adverse Event Report: COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT; NIN STENT, RENAL

COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT; NIN STENT, RENAL
Catalog Number FOR418-18-135-6-16
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation = vascular/cardiac/thoracic surgeon.G4: pma/510(k) number = p100028.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving placement of a stent within the celiac artery, a formula 418 renal balloon-expandable stent slipped off the delivery balloon.Access was obtained in the right common femoral artery.Upon advancement of the device into the patient, it would not advance into the celiac artery over the wire guide.The user did not use the insertion tool or a tuohy-borst adapter for insertion of the stent into the sheath.The anatomy was both tortuous and calcified.The physician removed the stent delivery system in order to try a different catheter; however, when the delivery system was removed from the "diaphragm" of the sheath, the stent slid off the balloon.The physician was reportedly not aware that the stent had slipped off the balloon, and the sheath was flushed, pushing the stent out of the sheath and into the aorta and subsequently to the hypogastric/internal iliac artery.Because it would have caused more harm to the patient to remove the stent, the stent was intentionally left in the hypogastric/internal iliac artery.Another device of the same type was used to complete the procedure without further complication.The patient is reportedly doing well.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information, received 31aug2023, was inadvertently omitted from the initial report.The insertion tool was used during insertion of the stent system into the sheath.Resistance was not encountered upon advancement/manipulation of the stent catheter system through the sheath.The stent slipped off the balloon delivery system as it was removed through the sheath hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving placement of a stent within the celiac artery, a formula 418 renal balloon-expandable stent slipped off the delivery balloon.Access was obtained in the right common femoral artery.Upon advancement of the device into the patient, it would not advance into the celiac artery over the wire guide.The anatomy was both tortuous and calcified.The insertion tool was used during insertion of the stent system into the sheath.Resistance was not encountered upon advancement/manipulation of the stent catheter system through the sheath.The physician removed the stent delivery system in order to try a different catheter; however, when the delivery system was removed from the "diaphragm"/hub of the sheath, the stent slid off the balloon.The physician was reportedly not aware that the stent had slipped off the balloon, and the sheath was flushed, pushing the stent out of the sheath and into the aorta and subsequently to the hypogastric/internal iliac artery.Because it would have caused more harm to the patient to remove the stent, the stent was intentionally left in the hypogastric/internal iliac artery.Another device of the same type was used to complete the procedure without further complication.The patient is reportedly doing well.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿do not attempt to pull an unexpanded stent back into the guiding catheter/introducer¿ withdraw the guiding catheter/introducer and stent delivery system as a single unit, leaving the wire guide in place.¿ the information provided upon review of the complaint file, device master record (dmr), dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that failure to follow instructions contributed to this event.The user reported that the stent was being pulled back through the sheath during the procedure.The ifu states ¿do not attempt to pull an unexpanded stent back into the guiding catheter/introducer¿ withdraw the guiding catheter/introducer and stent delivery system as a single unit, leaving the wire guide in place.¿ it is likely that the stent dislodged because the delivery catheter and sheath were not removed as a unit.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Common Device Name
NIN STENT, RENAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17686249
Report Number1820334-2023-01152
Device Sequence Number15047514
Product Code NIN
UDI-Device Identifier10827002566269
UDI-Public(01)10827002566269(17)250301(10)14567776
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue NumberFOR418-18-135-6-16
Device Lot Number14567776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/31/2023
11/30/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/15/2023
12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 300CM EXTRA SUPPORT ROADRUNNER WIRE; COOK 6FR 55 HIGH-FLEX ANSEL SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale